Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Houston/Galveston, TX

May 2, 2016Galveston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 2, 2016, 12:50 AM CDT for Galveston County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2016, 12:50 AM CDT (05:50 UTC)
Expired
May 2, 2016, 1:15 AM CDT
In force
25 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Galveston County, TX

The radar

The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:15 AM CDT, 35 minutes earlier.

Area forecast discussion, May 2, 12:15 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 AM CDT MON MAY 2 2016

.AVIATION...
06Z TAF UPDATE...OVERALL THINK TAFS ARE ON TRACK. FRONTAL BOUNDARY
NORTH OF KCLL TO KLFK SHOULD PUSH SOUTH THE NEXT 12-18 HRS AND
LIKELY BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. WILL
KEEP VCTS IN TAFS BUT MAY NEED AMMENDMENTS TO TAFS SHOULD
CONVECTION BE MORE ORGANIZED AND AFFECT TERMINALS. MVFR CIGS
THROUGH THE MORNING SHOULD LIFT IN THE AFTERNOON AS DRIER AIR
FILTERS INTO THE REGION.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      56  76  54  81  57 /  20   0   0   0   0
HOUSTON (IAH)              60  78  56  82  59 /  20  10   0   0   0
GALVESTON (GLS)            66  78  64  79  67 /  20  10   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...40
AVIATION/MARINE...39
Hazardous weather outlook, May 1, 7:07 AM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
707 AM CDT SUN MAY 1 2016

GMZ330-335-350-355-370-375-021215-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
707 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

UNSETTLED WEATHER IS ANTICIPATED THROUGH MONDAY AFTERNOON.
ADDITIONAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED. WINDS AND
SEAS WILL BE HIGHER NEAR STORMS. KEEP UP WITH THE LATEST
FORECASTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END WITH A FRONTAL
PASSAGE ON MONDAY. MODERATE OFFSHORE WINDS IN ITS WAKE MAY
REQUIRE A SMALL CRAFT ADVISORY. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED FROM MID WEEK ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-021215-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
707 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

EXPECT INCREASING SHOWER AND THUNDERSTORM CHANCES THROUGH THE DAY
AND OVERNIGHT. THE STRONGER CELLS MAY BE CAPABLE OF PRODUCING A
COUPLE OF INCHES OF RAIN IN A SHORT TIME PERIOD WHICH COULD LEAD
TO LOCALIZED STREET FLOODING. 30 TO 45 MPH WIND GUSTS ARE ALSO A
POSSIBILITY IN THE STRONGER CELLS. KEEP UP WITH THE LATEST
FORECASTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

PRECIPITATION CHANCES WILL DIMINISH WITH THE PASSAGE OF A COOL
FRONT ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THE
REMAINDER OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, May 1, 11:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1131 PM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             6 SSE ONALASKA          30.74N  95.06W
05/01/2016  E0.88 INCH       POLK               TX   BROADCAST MEDIA

            DIME TO NICKLE SIZE HAIL REPORTED IN THE BLANCHARD
            COMMUNITY OF WEST LIVINGSTON.

&&

EVENT NUMBER HGX1600126

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:24 PM CDTAreal Flood AdvisoryHGXPolk66 min
May 1, 9:29 PM CDTAreal Flood AdvisoryHGXJackson61 min
May 1, 10:13 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto47 min
May 1, 10:57 PM CDTFlash Flood WarningHGXPolk, San Jacinto2 hr
May 1, 10:58 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto30 min
May 2, 12:39 AM CDTCoastal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris, Matagorda14 hr
May 2, 12:48 AM CDTSpecial Marine WarningHGX57 min
May 2, 1:12 AM CDTSevere Thunderstorm WarningHGXGalveston33 min
May 2, 1:16 AM CDTSpecial Weather StatementHGXMontgomery44 min
May 2, 1:33 AM CDTAreal Flood AdvisoryHGXGalveston117 min
May 2, 1:36 AM CDTAreal Flood AdvisoryHGXGrimes, Montgomery54 min
May 2, 1:39 AM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker51 min
May 2, 1:40 AM CDTSpecial Marine WarningHGX95 min
May 2, 1:55 AM CDTSpecial Weather StatementHGXChambers50 min
May 2, 2:04 AM CDTSpecial Weather StatementHGXPolk26 min
May 2, 2:23 AM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker37 min
May 2, 2:30 AM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker2 hr
May 2, 2:42 AM CDTSpecial Weather StatementHGXTrinity33 min
May 2, 2:59 AM CDTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto46 min
May 2, 3:07 AM CDTSpecial Weather StatementHGXHouston, Trinity38 min
May 2, 3:15 AM CDTSpecial Marine WarningHGX30 min
May 2, 3:18 AM CDTSevere Thunderstorm WarningHGXHouston, Trinity, Walker42 min
May 2, 3:40 AM CDTSpecial Weather StatementHGXPolk50 min
May 2, 3:48 AM CDTSevere Thunderstorm WarningHGXHouston27 min
May 2, 4:18 AM CDTSevere Thunderstorm WarningHGXTrinity24 min
May 2, 6:06 AM CDTAreal Flood AdvisoryHGXGalveston114 min
May 2, 6:30 AM CDTSpecial Marine WarningHGX30 min
May 2, 6:53 AM CDTSpecial Marine WarningHGX97 min
May 2, 8:18 AM CDTSmall Craft AdvisoryHGX27 hr
May 2, 8:25 AM CDTSpecial Marine WarningHGX95 min
May 2, 8:51 AM CDTRiver Flood WarningHGXLiberty, Polk67 hr
May 2, 8:51 AM CDTRiver Flood WarningHGXHarris, Liberty, Montgomery66 hr
May 2, 9:55 AM CDTSpecial Marine WarningHGX95 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.